Every time I talk to people about getting laser hair removal, I often ask them whether they are on any medication or not. One of the major medications I question them about is a steroid. So, can you have laser hair removal while on steroids? Is there a relationship between steroids and laser hair removal? I will answer these questions below.
Do steroids affect laser hair removal?
A few studies have been conducted on how steroids and laser hair removal interact. To my understanding, steroids don’t affect laser hair removal.
Lots of people on steroids get laser hair removal without any complications. But if steroids increase your photosensitivity, the medications could affect you.
Can you get laser hair removal while on lymecycline?
Generally, lymecycline is not considered to be a contraindication for laser hair removal.
However, this tetracycline antibiotic is known for leading to photosensitivity. In other words, it makes your skin to be more sensitive to light. Hence, if your skin is exposed to laser light, it can lead to some discomfort and pain.
Based on my understanding, you can get laser hair removal while on lymecycline as long as you are ready to deal with the pain involved. Besides, we don’t have enough research in this area.
So, I will suggest that you should be cautious when getting laser hair removal while on lymecycline.
Instead of taking a risk with laser hair removal, I will recommend that you go for IPL Hair Removal Handset.
This handset only uses intense pulsed light which is not as powerful as laser light. Hence, this tool cannot cause photosensitivity or any other risks associated with laser hair removal.
HOMILEY BEAUTY BRAUN IPL DEESE IPL JOVS VENUS $129 $349 $399 $199 Low Priced Body & Face Moderate Priced Body & Face High Priced Body & Face Medium Priced Body & Face Non Ice Cooling 70% Hair Reduction Ice Cooling 74% Hair Reduction Ice Cooling 90% Hair Reduction Ice Cooling 70% Hair Reduction
Body & Face
Body & Face
Body & Face
Body & Face
Non Ice Cooling
70% Hair Reduction
74% Hair Reduction
90% Hair Reduction
70% Hair Reduction
What happens if you get laser hair removal while on antibiotics?
From my research, antibiotics can boost the sensitivity of your skin to light and heat of the laser. However, antibiotics come in different forms.
Some products may lead to a few symptoms whereas others may not do so. In a few cases, antibiotics may make you experience some sort of irritation, skin redness, and discomfort.
Of course, these symptoms are only going to be temporary. But if you cannot cope with these minor issues, I advise you to wait for at least 2 weeks after taking antibiotics before having laser hair removal.
Can you have laser hair removal while on minocycline?
Minocycline is a popular antibiotic. It interacts with laser hair removal in the same way that lymecycline does.
I have met a couple of people who had laser hair removal while on minocycline. For some of these individuals, they didn’t face any challenges.
However, a few others experienced some pain before of the increased sensitivity to light that minocycline caused.
Nevertheless, minocycline can make laser treatment more hurtful than it would have been. Like I always do, talk to your laser hair removal technician about the medications you are taking before getting laser hair removal.
What happens if you use salicylic acid before laser hair removal?
Many of us have used products with salicylic acid before. It is a beta hydroxy acid that can serve as an anti-inflammatory and antibacterial agent.
If you use salicylic acid before getting laser hair removal, your skin may be irritated. This does not only make the procedure discomforting for you, but it can also affect the results of laser hair removal.
So, just as you have to be careful of combining steroids and laser hair removal, I think you should also be cautious of salicylic acid and the procedure. Also, ask your physician about the safety of the procedure.
Can I get laser hair removal while on amoxicillin?
Yes, you can have laser hair removal while you are on amoxicillin. But like other related medications, amoxicillin can increase your photosensitivity.
In some people, having laser removal while on amoxicillin can cause mild burns, blisters, hyperpigmentation, and skin irritation. However, it may not cause any reactions in lots of individuals.
Can you get laser hair removal while on prednisone?
Prednisone is known as a corticosteroid that acts as an anti-inflammatory substance in the body. It is often used for allergic conditions, multiple sclerosis, arthritis, hormonal disorders, eye diseases, skin diseases, and many other conditions.
There is a paucity of research on how these steroids and laser hair removal affect each other. However, my research shows that some side effects of prednisone can cause issues for people having laser hair removal.
These effects include rash, increased acne, fragile skin, slowed healing of bruises, red blotches beneath the skin, and itching. I think that any of these side effects can aggravate the discomfort and pain associated with laser hair removal.
Additionally, prednisone can cause increased hair growth in some individuals. So, the medication can reduce how effective laser hair removal will be.
What medications affect laser hair removal?
Medications that can affect laser hair removal include non-steroid anti-inflammatory drugs like aspirin and ibuprofen.
Some antibiotics and anti-depressants such as Prozac can also affect laser hair removal. So, I normally avoid these medications when getting laser hair removal, and I think you should do the same.
Otherwise, you shouldn’t hesitate to talk to your doctor before getting laser hair removal if you are on any medication.
Can get laser hair removal while on blood thinners?
No, you should not get laser hair removal while on blood thinners. The thinners will make your skin sensitive to the heat and light from the laser. Over time, this can cause severe irritation, burns, and lots more.
Laser hair removal medications to avoid
Most steroids, blood thinners, anti-depressant medication, anti-inflammatory can increase the risk of burns, blisters, irritation, and skin redness during or after laser hair removal.
So, unless you want to experience any of these side effects, you should avoid laser hair removal if you are on any of these medications.